Alert archive / Texas / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 207, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 2, 2024, 3:40 PM CDT for Pecos County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2024, 3:40 PM CDT (20:40 UTC)
- Expired
- Jun 2, 2024, 4:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 139 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.7 hours before the alert went out and 397 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4652 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:15 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 2, 2:15 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
215 PM CDT Sun Jun 2 2024
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This afternoon through Monday night)
Issued at 205 PM CDT Sun Jun 2 2024
One more round of strong to severe thunderstorms is possible today,
and then we dry out and the heat cranks back up across the region.
This afternoon, an outflow boundary associated with earlier
convection north of the area continues to sag southward, with new
convection developing off the Caprock and across the Red River
Valley. This feature may aid in the development of thunderstorms
over the northeastern Permian Basin over the next few hours, though
there remains a bit of uncertainty in this outcome as the outflow's
progression slows and forcing associated with its western periphery
wanes somewhat. Another feature that could serve as a focus for
thunderstorm development today is the dryline, currently drifting
slowly eastward across the area. And, while flow aloft remains
fairly weak and quasi-zonal, a subtle shortwave evident on water
vapor imagery over eastern New Mexico may provide an enhancement to
ascent. There remains quite a bit of uncertainty in how storms will
pan out, with CAMs largely in agreement that storms will be
isolated, but in disagreement regarding location. Overall, there may
be a storm or two that manages to develop off of the Davis and Glass
Mountains into Pecos County, and another potential focus across the
northern Permian Basin in closer proximity to the aforementioned
outflow boundary and shortwave. Regardless, any storm that develops
today will have the potential to become severe, with large to very
large hail the primary concern given steep midlevel lapse rates,
along with damaging wind and locally heavy rain. Storms will move
eastward, exiting the area late evening.
Aside from storm potential, temperatures today are on target to top
out in the 90s for most, with 100s through portions of the river
valleys. A Heat Advisory remains in effect for the Chinati
Mountains, Davis Mountains and Foothills, and Brewster County, with
the hottest temperatures around 110F focused along the Rio Grande in
the Big Bend. Tonight will be a quiet, warm night as moisture
remains elevated, with lows 2-5 degrees above normal in the lower to
middle 60s west to middle 70s east and along the Rio Grande. Monday
will be even hotter with lower 100s becoming more widespread, and
additional Heat Advisories expected for the same areas as today,
possibly expanding across the Pecos Valley and Stockton Plateau.
After an active several days storm-wise, Monday will finally provide
a reprieve, with dry conditions areawide.
JP
&&
.LONG TERM...
(Tuesday through Saturday)
Issued at 205 PM CDT Sun Jun 2 2024
Dry and hot describes much of the long term as Tuesday through
Thursday of this week will be the hottest stretch of the year so
far. Highs each day reach into the upper 90s to low 100s for most
with only the higher terrain "only" reaching into the low to mid
90s. Much of Big Bend will be scorching as portions of the area
touch the 110s. The heat will stick around due to a broad ridge that
takes hold over the western US and begin to move near West Texas and
southeast New Mexico. Shortwave troughs undercut the ridge (sounds a
little like monsoon season?) and lead to isolated or scattered
storms for the end of the coming week. Lowered PoPs slightly to
reflect some uncertainty for both the timing and possible location
of storms that far out. With the troughs pushing into the area, the
heat takes a bit of a break as temperatures drop near normal in the
90s for most.
-Stickney
&&
.AVIATION...
(18Z TAFS)
Issued at 1240 PM CDT Sun Jun 2 2024
VFR conditions will continue the next 24 hours. Winds will be
elevated and at least intermittently gusty at all terminals this
afternoon, out of the S/SE at MAF/FST, and S/SW at CNM, HOB, INK,
and PEQ. A few thunderstorms are possible this afternoon, mainly
impacting MAF and FST, though low confidence precludes any mention
at this time. Thus, will monitor and amend as needed. Winds become
lighter overnight, and shift to the W/NW Monday morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 73 102 69 104 / 20 0 0 0
Carlsbad 66 100 70 103 / 0 0 0 0
Dryden 74 103 72 105 / 10 0 0 0
Fort Stockton 71 103 70 104 / 10 0 0 0
Guadalupe Pass 66 91 66 92 / 0 0 0 0
Hobbs 63 100 63 101 / 0 0 0 0
Marfa 60 95 58 95 / 0 0 0 0
Midland Intl Airport 72 101 68 103 / 10 0 0 0
Odessa 71 101 69 103 / 10 0 0 0
Wink 66 105 66 105 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory until 9 PM CDT this evening for Central Brewster
County-Chinati Mountains-Chisos Basin-Davis Mountains-Davis
Mountains Foothills-Lower Brewster County.
NM...None.
&&
SHORT TERM...84
LONG TERM....93
AVIATION...84Hazardous weather outlook, Jun 2, 2:14 PM CDT, 1 hour 26 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 214 PM CDT Sun Jun 2 2024 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-031915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 214 PM CDT Sun Jun 2 2024 /114 PM MDT Sun Jun 2 2024/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. A Heat Advisory is in effect for the Davis and Chinati Mountains, Davis Mountain Foothills, and Brewster County this afternoon. There is a low risk of severe weather this afternoon through evening acrossthe Permian Basin, Lower Trans Pecos, Davis Mountains, and Big Bend. The main threats with any severe thunderstorms will be large hail and damaging winds. An isolated tornado can not be ruled out as well. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous heat is possible Monday through at least Thursday, mainly along the Rio Grande and Pecos River Valleys, as well as the Davis Mountains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:08 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Loving, Reeves | 33 min |
| Jun 1, 7:24 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 36 min |
| Jun 1, 7:32 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 43 min |
| Jun 1, 7:48 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Loving, Reeves | 57 min |
| Jun 1, 7:49 PM CDT | Special Weather Statement | MAF | Culberson | 41 min |
| Jun 1, 7:54 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 66 min |
| Jun 1, 8:31 PM CDT | Flash Flood Warning | MAF | Brewster, Pecos, Terrell | 3 hr |
| Jun 1, 8:35 PM CDT | Special Weather Statement | MAF | Brewster | 40 min |
| Jun 1, 8:48 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 42 min |
| Jun 1, 11:10 PM CDT | Special Weather Statement | MAF | Pecos | 50 min |
| Jun 1, 11:17 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 40 min |
| Jun 2, 4:26 PM CDT | Special Weather Statement | MAF | Pecos | 34 min |
| Jun 2, 4:43 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 47 min |
| Jun 2, 4:46 PM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| Jun 2, 4:46 PM CDT | Special Weather Statement | MAF | Pecos | 29 min |
| Jun 2, 5:02 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 28 min |
| Jun 2, 5:17 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 13 min |
| Jun 2, 5:28 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 47 min |
| Jun 2, 5:30 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 45 min |
| Jun 2, 6:10 PM CDT | Tornado Warning | MAF | Pecos | 35 min |
| Jun 2, 6:14 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 46 min |
| Jun 2, 6:39 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 66 min |
| Jun 2, 6:39 PM CDT | Tornado Warning | MAF | Pecos, Terrell | 36 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.